MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 15
Medical Device Problem Code Failure to Deliver Shock/Stimulation (1133)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Physio-control performed an initial evaluation of the customer¿s device but was unable to duplicate the reported issue.Physio-control continues to investigate the reported issue and will submit a supplemental report on this event to the fda as provided by 21 cfr 803.56.Physio-control contacted the customer to request additional information on the patient.The customer informed physio-control that no further patient information is available.Patient fields in which information is not provided were intentionally left blank.
 
Event or Problem Description
The customer contacted physio-control to report that the shock button on their device was inoperable during patient use.The customer advised that the device did not deliver the shock after the shock button was pressed.Another device was used to continue patient care.In this state defibrillation therapy would be unavailable if needed.This issue is patient related; however there was no adverse patient outcome reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Physio-control further evaluated the customer's device and was unable to duplicate the reported issue.As a precaution the main keypad assembly was replaced.After observing proper device operation through functional and performance testing, the device was returned to the customer for use.Physio downloaded and reviewed the electronic records from the device.There was no log of the shock button being pressed.The device did dump its energy twice, however those events were caused by the user by pressing the energy down button.The removed main keypad assembly was further evaluated and the resistance reading was below the value that could affect its function.The root cause of the reported issue could not be conclusively determined.It is possible that the cause could be related to use error or to increased resistance on the shock button.

Brand Name
LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key10022844
Report Number0003015876-2020-00603
Device Sequence Number16883107
Product Code MKJ
UDI-Device Identifier00883873884348
UDI-Public00883873884348
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15
Device Catalogue Number99577-001372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2020
Initial Date Received by Manufacturer 04/20/2020
Supplement Date Received by Manufacturer06/25/2020
Initial Report FDA Received Date05/04/2020
Supplement Report FDA Received Date06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1